Alert archive / California / Wind Advisories in 2017
Wind Advisory 36, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Nov 26, 2017, 12:50 PM PST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2017, 12:50 PM PST (20:50 UTC)
- Expired
- Nov 26, 2017, 5:00 PM PST
- In force
- 4 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
574 WWUS76 KSTO 262050 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1250 PM PST Sun Nov 26 2017 CAZ015-066-270100- /O.NEW.KSTO.WI.Y.0036.171126T2050Z-171127T0100Z/ Northern Sacramento Valley-Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, and Paradise 1250 PM PST Sun Nov 26 2017 ...WIND ADVISORY IN EFFECT UNTIL 5 PM PST THIS AFTERNOON... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect until 5 PM PST this afternoon. * TIMING...Now through late this afternoon. * WINDS...South winds 20-30 mph with gusts to 40-50 mph. * IMPACTS...Holiday decorations and loose outdoor objects might be blown around. Travel will become difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
1 follow-up statement
261 WWUS76 KSTO 270117 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 517 PM PST Sun Nov 26 2017 CAZ015-066-270230- /O.EXP.KSTO.WI.Y.0036.000000T0000Z-171127T0100Z/ Northern Sacramento Valley-Northeast Foothills/Sacramento Valley- Including the cities of Redding, Red Bluff, and Paradise 517 PM PST Sun Nov 26 2017 ...WIND ADVISORY HAS EXPIRED... Winds have decreased over the area and the wind advisory has been allowed to expire. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Nov 26, 8:49 AM PST, 4 hours 1 minute earlier.
Area forecast discussion, Nov 26, 8:49 AM PST, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Sacramento CA 849 AM PST Sun Nov 26 2017 .Synopsis... Storm system moves inland today, bringing widespread rain and breezy winds. Mountain travel impacts tonight into Monday as snow levels drop. Drier weather Tuesday through Friday. && .Update... Forecast largely on track this morning with only minor changes made. Latest hi-res guidance continues to march frontal band of precipitation across the area this morning into the afternoon hours, with another batch tonight as secondary wave moves across the area. Should be at least some partial clearing up north in the Sacramento valley this afternoon, to allow for the possibility of a few thunderstorms, with some instability in place. HRRR also hinting at Shasta County convergence band forming in typical spot NW of Redding around 1-2pm this afternoon which could drop some locally heavy rainfall. Snow level forecast remains tricky as models don't typically handle snow levels well when heavier frontal precipitation occurs. Winter storm advisory remains intact as snow levels may temporarily drop below pass levels sometime this afternoon - evening, before a bigger drop off tonight. This may also affect how much snow accumulates. Given increased traffic from the holiday weekend and strong winds, chain controls will be possible with some travel delays. Those with travel plans over the passes should keep on road conditions as things could change rapidly later today. CEO .Previous Discussion... High cloud cover continues to stream into the region early this morning as an atmospheric river approaches the California coast. Doppler radar has been detecting a few light returns for the last few hours, but as of this writing nothing is reaching the ground. Patchy mist and ground fog has also been reported across much of the Valley this morning, but nothing particularly dense. The main frontal band will begin to bring precipitation across far northern CA this morning and spread southward during the day. A few thunderstorms will be possible this afternoon and evening across the northern Sacramento Valley as skies may briefly clear out. A secondary shortwave will approach the coast later tonight and may bring a few more showers to the region, but the best dynamics will move to our south. Showers will continue especially over the mountains tonight into Monday morning, then the region dries out Monday afternoon. Precipitation totals of 0.50 to 1.00 inches of rain are expected across the Valley, with locally higher totals possible in thunderstorms. 1 to 3 inches of liquid precipitation are projected over higher terrain. Locally breezy south winds are also possible with this storm, though the strongest winds will be limited to the highest terrain. Snow levels will start out initially at 8000 ft or above, but rapidly drop as the front passes through this evening. A dusting of snow will be possible as low as 4000 ft by Monday morning. A few inches of snow accumulation will be possible above 6000 ft, with 6 to 12 inches expected above 7000 ft. Precipitation will quickly taper off during the day Monday as the storm system exits to the south and east. Dry weather will continue into Tuesday. Fog may develop in the valleys Tuesday morning, though it will be difficult to predict how extensive it will be with some drying north wind expected. Dang && .EXTENDED DISCUSSION (Thursday THROUGH Sunday) Upper ridge axis over the west coast flattens a bit on Thursday but conditions will remain warm and dry with lighter north winds as surface pressure gradients relax. Upper trough dropping out of the Gulf of Alaska is forecast to move into the Pacific Northwest by Friday afternoon. Cloud cover will increase and daytime temperatures will cool a bit most locations but Friday should remain dry over the CWA. Extended models diverge by the end of next week. ECMWF somewhat deeper with trough than GFS and as a result puts precipitation over the entire CWA Friday night and Saturday. GFS much more shallow with this system and only brings precipitation to the northern most CWA. Have leaned towards the ECMWF but kept QPF on the lower side. Any precipitation threat should end from the north and west on Sunday as the upper system digs into the Great Basin. && .AVIATION... Frontal band moves through Norcal today and tonight with rain and mountain snow. Mainly MVFR at TAF sites occasional IFR in heavier showers. Slight chance of thunderstorms northern Sacramento valley this afternoon and evening. Southerly wind gusts to 25 mph Sacramento valley. Gusts to 60 mph this afternoon and evening over the Sierra crest. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 4 PM this afternoon to 10 AM PST Monday for West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.